Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 246, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jul 19, 2018, 7:31 PM CDT for 4 counties in Missouri. It was in force for 59 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 19, 2018, 7:31 PM CDT (00:31 UTC)
- Expired
- Jul 19, 2018, 8:30 PM CDT
- In force
- 59 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, MO, Howell County, MO, Texas County, MO, Wright County, MO
The radar
The Springfield radar (KSGF), 118 km from the middle of the area, began a volume at 00:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 8:00 PM CDT | TSTM WND DMG | Gentryville, MO | TREES ACROSS HIGHWAY 95 SOUTH OF GENTRYVILLE. SOUTH OF COUNTY ROAD 345 OFF OF HEY 95 WHICH IS 3 TO 4 MILES SOUTH OF HWY 14 EAST. TIME BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 19, 11:22 AM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.5 hours before the alert went out and 149 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 902 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 2162 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 35 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
937
WUUS53 KSGF 200031
SVRSGF
MOC067-091-215-229-200130-
/O.NEW.KSGF.SV.W.0246.180720T0031Z-180720T0130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
731 PM CDT THU JUL 19 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Eastern Douglas County in southwestern Missouri...
Southeastern Wright County in southwestern Missouri...
Northern Howell County in south central Missouri...
Southern Texas County in south central Missouri...
* Until 830 PM CDT.
* At 730 PM CDT, severe thunderstorms were located along a line
extending from near Mansfield to 10 miles south of Ava, moving east
at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
West Plains... Mountain Grove...
Mountain View... Willow Springs...
Cabool... Norwood...
Pomona... Summersville...
Peace Valley... Arroll...
Elk Creek... Gentryville...
Siloam Springs... White Church...
Vanzant... Clear Springs...
Pine Crest... Drury...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3680 9242 3706 9248 3720 9255 3719 9165
3679 9166 3678 9168
TIME...MOT...LOC 0030Z 275DEG 28KT 3716 9253 3680 9269
HAIL...<.75IN
WIND...60MPH
$$
Cramer3 follow-up statements
963
WWUS53 KSGF 200047
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
747 PM CDT THU JUL 19 2018
MOC067-091-215-229-200130-
/O.CON.KSGF.SV.W.0246.000000T0000Z-180720T0130Z/
Douglas MO-Wright MO-Howell MO-Texas MO-
747 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN DOUGLAS...SOUTHEASTERN WRIGHT...NORTHERN HOWELL AND
SOUTHERN TEXAS COUNTIES...
At 745 PM CDT, severe thunderstorms were located along a line
extending from near Norwood to 13 miles southeast of Ava, moving east
at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
West Plains... Mountain View...
Willow Springs... Cabool...
Norwood... Pomona...
Peace Valley... Arroll...
Gentryville... Siloam Springs...
White Church... Vanzant...
Clear Springs... Pine Crest...
Drury...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3680 9242 3706 9248 3711 9251 3712 9165
3679 9166 3678 9168
TIME...MOT...LOC 0045Z 276DEG 31KT 3709 9236 3679 9251
HAIL...<.75IN
WIND...60MPH
$$
Cramer230
WWUS53 KSGF 200104
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
804 PM CDT THU JUL 19 2018
MOC215-229-200113-
/O.CAN.KSGF.SV.W.0246.000000T0000Z-180720T0130Z/
Wright MO-Texas MO-
804 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN WRIGHT AND
SOUTHERN TEXAS COUNTIES IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and southwestern Missouri.
LAT...LON 3680 9241 3697 9232 3704 9230 3700 9165
3679 9166 3678 9168
TIME...MOT...LOC 0103Z 271DEG 27KT 3704 9226 3678 9234
$$
MOC067-091-200130-
/O.CON.KSGF.SV.W.0246.000000T0000Z-180720T0130Z/
Douglas MO-Howell MO-
804 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR EASTERN DOUGLAS AND NORTHERN HOWELL COUNTIES...
At 803 PM CDT, severe thunderstorms were located along a line
extending from 6 miles south of Mountain Grove to 13 miles north of
Gainesville, moving east at 30 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
West Plains... Mountain View...
Willow Springs... Pomona...
Peace Valley... Siloam Springs...
White Church... Vanzant...
Drury... Gentryville...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3680 9241 3697 9232 3704 9230 3700 9165
3679 9166 3678 9168
TIME...MOT...LOC 0103Z 271DEG 27KT 3704 9226 3678 9234
HAIL...<.75IN
WIND...60MPH
$$
Cramer914
WWUS53 KSGF 200120
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
820 PM CDT THU JUL 19 2018
MOC067-200130-
/O.CAN.KSGF.SV.W.0246.000000T0000Z-180720T0130Z/
Douglas MO-
820 PM CDT THU JUL 19 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DOUGLAS COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
south central and southwestern Missouri.
LAT...LON 3680 9210 3692 9209 3685 9166 3679 9166
3678 9168
TIME...MOT...LOC 0120Z 274DEG 31KT 3691 9204 3680 9209
$$
MOC091-200130-
/O.CON.KSGF.SV.W.0246.000000T0000Z-180720T0130Z/
Howell MO-
820 PM CDT THU JUL 19 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 830 PM CDT
FOR CENTRAL HOWELL COUNTY...
At 820 PM CDT, severe thunderstorms were located along a line
extending from 7 miles southwest of Willow Springs to 13 miles west
of West Plains, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
West Plains... Pomona...
White Church...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3680 9210 3692 9209 3685 9166 3679 9166
3678 9168
TIME...MOT...LOC 0120Z 274DEG 31KT 3691 9204 3680 9209
HAIL...<.75IN
WIND...60MPH
$$
CramerWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 5:51 PM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Jul 19, 5:51 PM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Springfield MO
551 PM CDT Thu Jul 19 2018
.SHORT TERM...(This evening through Friday)
Issued at 340 PM CDT Thu Jul 19 2018
A hot and humid air mass is in place across southeastern Kansas
and western Missouri this afternoon. Temperatures across these
locations are currently in the middle to upper 90s with heat index
values in the 100 to around 105 range. Temperatures across the
eastern Ozarks are cooler as cloud cover from convection is in
place. Heat index values along and west of Highway 65 will
continue to top out from around 103 to 108 degrees this afternoon
into early this evening. Will continue the Heat Advisory as is
through 9 PM this evening.
An upper level shortwave trough is currently pushing southeast out
of the Northern Plains this afternoon. Deep layer shear has
increased some across the area ahead of the trough. Given the warm
and humid conditions, instability has also increased across the
area. As result there will be the potential for strong to severe
storms this afternoon and evening with any storm. Storms have
developed across northeastern Kansas into west central Missouri
this afternoon. This activity will spread to the south and east
into this evening. Large hail to the size of golf balls and
damaging straight line winds up to around 70 mph will be the
primary hazards with this activity. These storms will track across
portions of the northern forecast area, but there are questions
on just how far south and west these storms will be able to track.
Frequent lightning and heavy rainfall will also occur with the
storms. A localized flooding risk will also occur with this
activity.
A few storms will likely linger overnight into Friday. Friday
evening and night shortwave energy will track through the area and
could trigger a few storms. There will be the risk for a few
strong to severe storms Friday evening and night.
Highs on Friday will again warm into the lower to upper 90s with
the hottest conditions occurring across southeastern Kansas and
far southern Missouri. Heat index values of 100 to 105 are
expected during the afternoon and early evening hours Friday.
.LONG TERM...(Friday Night through Thursday)
Issued at 340 PM CDT Thu Jul 19 2018
An upper level low trough will deepen into a low and slowly
spread southeast across the eastern U.S. this weekend into early
next week. A drier air mass will spread into the area this weekend
with no rain expected this weekend into early next week. Highs
will warm into the upper 80s to the lower 90s this weekend into
next week as the upper level ridge remains west of the region.
An upper level shortwave will move through the region during the
middle of next week and bring additional rain chances to the area.
&&
.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 545 PM CDT Thu Jul 19 2018
Line segment was from Caplinger Mills to near Jasper MO as of
22:50Z pushing southeast and will potentially impact SGF by
2330-0000z. It should remain northeast of JLN and not expecting it
to affect BBG at this time. While additional isolated/widely
scattered convection possible later in the evening, this should be
the main thunderstorm risk over the next couple hours. Will see
some MVFR possible IFR briefly as this segment moves through SGF,
with VFR through the remainder of the period.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Heat Advisory until 9 PM CDT this evening for MOZ055-066>068-
077>080-088>091-093>096-101>105.
KS...Heat Advisory until 9 PM CDT this evening for KSZ073-097-101.
&&
SHORT TERM...Wise
LONG TERM...Wise
AVIATION...LindenbergHazardous weather outlook, Jul 19, 7:08 PM CDT, 23 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 708 PM CDT Thu Jul 19 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-210015- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 708 PM CDT Thu Jul 19 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Elevated thunderstorm wind damage risk. Limited lightning risk. DISCUSSION... A strong line segment of thunderstorms was pushing across southern Missouri early this evening, producing wind damage with 60 to 75 mph winds. The most intense portion of the line will push south of Missouri by 830 pm. Additional scattered non-severe storms will be possible during the late evening. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Afternoon and early evening heat indices of 95 to 105 degrees will occur again on Friday with the hottest readings across far southern Missouri and extreme southeastern Kansas. Afternoon heat indices from this weekend into the first half of next week will range from 90 to 100 degrees. Isolated to scattered thunderstorms will remain possible on Friday and Friday night. Frequent lightning, small hail, and brief heavy downpours will be the main potential hazards from these storms. There is then a slight chance for thunderstorms next Tuesday across the eastern Ozarks. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed in the next three hours for locations along the Missouri Arkansas Border over Barry, Stone, Taney and Ozark counties. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Jul 19, 7:07 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
707 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND GST INTERSTATE 44 MM 47-MT 37.09N 93.80W
07/19/2018 M60 MPH LAWRENCE MO MESONET
MESONET STATION MO004, INTERSTATE 44 MM
47-MT VERNON.
&&Local storm report, Jul 19, 7:08 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
708 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 3 S SPRINGFIELD 37.15N 93.30W
07/19/2018 GREENE MO PUBLIC
PICTURE VIA SOCIAL MEDIA OF LARGE TREE
UPROOTED AT INTERSECTION OF WALNUT LAWN AND
S CAMPBELL. TIMING ESTIMATED FROM RADAR.
&&
CKRLocal storm report, Jul 19, 7:16 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
716 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0623 PM TSTM WND DMG 1 SE REPUBLIC 37.11N 93.46W
07/19/2018 GREENE MO PUBLIC
EST 65-70 MPH WIND GUSTS ON SOUTH SIDE OF
REPUBLIC NEAR MILLER AND LYNN; FEW TREES
DOWN AND MINOR SHINGLE DAMAGE TO COUPLE OF
HOMES.
&&
TEOLocal storm report, Jul 19, 7:20 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
720 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 1 SSE SPRINGFIELD 37.18N 93.28W
07/19/2018 GREENE MO PUBLIC
PICTURE OF LARGE TREE DOWN ON DRIVEWAY OFF
OF UNIVERSITY STREET. TIMING ESTIMATED FROM
RADAR.
&&
CKRLocal storm report, Jul 19, 7:27 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
727 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 PM TSTM WND DMG 2 E BATTLEFIELD 37.12N 93.33W
07/19/2018 GREENE MO AMATEUR RADIO
REPORT OF A 2’ TREE WENT THROUGH A HOUSE. NO
INJURIES, BUT ROOF HAS COLLAPSED, AND HOUSE
IS VIRTUALLY DESTROYED. TIME BASED ON RADAR.
&&
TEOLocal storm report, Jul 19, 7:29 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
729 PM CDT THU JUL 19 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM TSTM WND DMG BRANSON 36.64N 93.22W
07/19/2018 TANEY MO PUBLIC
DOWNED POWER LINES IN BRANSON ALONG HWY 265.
TIME BASED ON RADAR.
&&
TEOThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:10 PM CDT | Severe Thunderstorm Warning | SGF | Ozark | 65 min |
| Jul 19, 8:14 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Ozark | 36 min |
| Jul 20, 1:23 AM CDT | Special Weather Statement | SGF | Barton | 52 min |
| Jul 20, 2:29 AM CDT | Special Weather Statement | SGF | Polk | 31 min |
| Jul 20, 2:55 AM CDT | Severe Thunderstorm Warning | SGF | St. Clair, Vernon | 50 min |
| Jul 20, 3:21 AM CDT | Special Weather Statement | SGF | Dallas, Hickory | 54 min |
| Jul 20, 3:27 AM CDT | Severe Thunderstorm Warning | SGF | Camden, Dallas, Hickory | 33 min |
| Jul 20, 3:48 AM CDT | Heat Advisory | SGF | Barry, Barton, Christian, Dade, Douglas, Greene and 13 more | 16 hr |
| Jul 20, 4:25 AM CDT | Special Weather Statement | SGF | Camden | 50 min |
| Jul 20, 6:22 AM CDT | Special Weather Statement | SGF | Polk | 23 min |
| Jul 20, 7:03 AM CDT | Severe Thunderstorm Warning | SGF | Greene, Webster | 42 min |
| Jul 20, 7:28 AM CDT | Special Weather Statement | SGF | Ozark | 47 min |
| Jul 20, 7:41 AM CDT | Special Weather Statement | SGF | Douglas | 34 min |
| Jul 20, 10:12 AM CDT | Excessive Heat Warning | SGF | Barry, Howell, Jasper, McDonald, Newton, Oregon and 3 more | 10 hr |
| Jul 20, 4:44 PM CDT | Severe Thunderstorm Warning | SGF | Howell, Shannon, Texas | 33 min |
| Jul 20, 4:49 PM CDT | Severe Thunderstorm Warning | SGF | Shannon | 29 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.